Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 58, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2002, 1:58 PM EDT for Geauga County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 1:58 PM EDT (17:58 UTC)
- Expired
- Jun 4, 2002, 3:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:15 PM EDT | Hail 0.75 | Newbury, OH | Dime size hail was observed east of Newbury in Punderson State Park. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
067 WUUS51 KCLE 041758 SVRCLE OHC055-041900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 158 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEAUGA COUNTY IN OHIO... * UNTIL 300 PM EDT * AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH RUSSELL...OR ABOUT 12 MILES SOUTHWEST OF CHARDON...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURTON CHESTERLAND MIDDLEFIELD SOUTH RUSSELL HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ LOMBARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:25 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 4, 11:25 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1125 AM EDT TUE JUN 4 2002 A WARM FRONT WAS LOCATED ALONG THE INDIANA AND MICHIGAN BOARDER THROUGH LAKE ERIE TO WESTERN NEW YORK LATE THIS MORNING. STORMS WERE FIRING OVER SOUTHERN MICHIGAN TO EASTERN LAKE ERIE. THESE STORMS COULD LEAVE A OUTFLOW BOUNDARY OVER THE NORTHERN PART OF THE CWA THIS AFTERNOON. PLUS THERE IS A SHORT WAVE IN THE MIDDLE LEVELS OVER THE SOUTHERN PLAIN STATES THAT WILL MOVE NORTHEAST...AND MOVE INTO THE AREA LATE THIS AFTERNOON AND EVENING. SO, WITH THE OUTFLOW BOUNDARIES...THE FRONT NEAR NORTHERN PART OF THE CWA...AND THE SHORT WAVE MOVING INTO THE AREA...I AM GOING TO RAISE POPS FROM CHANGE TO LIKELY FOR NC..NE OHIO CWA AND NW PA CWA. I AM ALSO GOING TO PUT IN THAT SOME THUNDERSTORMS COULD BE SEVERE THIS EVENING TOO AS THE SHORT WAVE MOVES THROUGH US. I AM GOING TO LEAVE SC OHIO CWA AT 40% POPS AS THAT AREA IS FURTHER AWAY FROM THE WARM FRONT AND THE SHORT WAVE ENERGY. I AM GOING TO RAISE THE HIGH TEMPS FOR THAT SAME AREA TO THE UPPER 80S THIS AFTERNOON. TEMPS YESTERDAY WERE IN THE UPPER 80S TO LOWER 90S SOUTH OF THE FRONT OVER SOUTHERN OHIO AND SOUTHERN INDIANA AND THIS WARM AIR SHOULD MOVE INTO THE SC CWA. FOR NW OHIO CWA...I, AM ALSO GOING TO RAISE TEMPS INTO THE UPPER 80S TO AROUND 90 DEGREES FOR HIGHS. THERE COULD BE SOME RECORD TEMPS TIED OR BROKEN TODAY...SO I AM GOING TO MENTION NEAR RECORD HIGHS FOR YNG GROUP OF ZONES. MFD 86 SET IN 1960 YNG 87 SET IN 1949 FDY 90 SET IN 1960 DUE POINTS ARE IN THE LOWER 70S OVER NORTHERN CWA AND IN THE THE MID 70S OVER CENTRAL OHIO...SO, I AM ALSO GOING TO MENTION WARM AND HUMID FOR THIS AFTERNOON. WITH THE DUE POINTS SO HIGH THERE COULD BE SOME LOCALLY HEAVY RAIN WITH THE THUNDERSTORMS THIS AFTERNOON...SO, I AM GOING TO MENTION IN ALL CWA AREA LOCALLY HEAVY RAIN. MIS WILL BE OUT SHORTLY. THAT IS IT FOR NOW...AND THANKS FOR THE COORD WITH DTX...IWX...ILN...AND BUF. .CLE... OH...NONE. PA...NONE. BAXTER
In the hours before
Special weather statement, Jun 4, 8:00 AM EDT, 5 hours 58 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-050400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT TUE JUN 4 2002 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED A RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY AND EARLY TONIGHT. A COLD FRONT JUST TO THE NORTH AND WEST OF THE STATES WILL DROP SLOWLY SOUTH THIS AFTERNOON. ABUNDANT MOISTURE AND ADEQUATE INSTABILITY WILL COMBINE TO PROVIDE A THREAT FOR THUNDERSTORMS... SOME OF WHICH COULD BECOME SEVERE...MAINLY THIS AFTERNOON AND EVENING. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD BE ALERT FOR THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT. SKYWARN ACTIVATION MAY BE NEEDED. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ER/CLE VRCEK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 33 min |
| Jun 3, 9:26 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 49 min |
| Jun 3, 9:35 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Jun 3, 10:11 PM EDT | Flash Flood Warning | CLE | Crawford, Richland | 2 hr |
| Jun 3, 10:19 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 26 min |
| Jun 4, 12:55 AM EDT | Flash Flood Warning | CLE | Holmes | 110 min |
| Jun 4, 4:50 AM EDT | Flash Flood Warning | CLE | Holmes | 4 hr |
| Jun 4, 12:52 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 38 min |
| Jun 4, 1:06 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 54 min |
| Jun 4, 1:12 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 63 min |
| Jun 4, 2:04 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 41 min |
| Jun 4, 2:05 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 40 min |
| Jun 4, 2:27 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 48 min |
| Jun 4, 2:30 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 30 min |
| Jun 4, 2:42 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 33 min |
| Jun 4, 2:49 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark | 26 min |
| Jun 4, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 48 min |
| Jun 4, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 37 min |
| Jun 4, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 41 min |
| Jun 4, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 53 min |
| Jun 4, 6:31 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 59 min |
| Jun 4, 7:25 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 35 min |
| Jun 4, 7:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 45 min |
| Jun 4, 7:49 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.